Diabetes caused by medication
Apr 4, 2006
Should i change my medication, I was just diagnosed with diabetes and have been taking kaletra and combivar for about 8 weeks, first time taking these meds or any other. Never had diabetes to begin with. Should I change meds?
Response from Dr. Henry
Good question. Some patients may have been pre-diabetic so the weight gain seen after starting HIV therapy and/or the effects of certain HIV meds may tip the patient over. Kaletra is a good medicine from the HIV perspective. I often would wait until the HIV is suppressed to undetectable and then consider switching to an alternative perhaps more fat/glucose friendly regimen (such as changing the Kaletra to atazanavir or fosamprenavir +/- ritonavir and possibly the AZT to abacavir or tenofovir). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.